Mer

Libido, where'd you go? I miss you.

5 posts in this topic

So this question is a little bit personal.  I experienced decreased interest in sex while taking adderall (though I was insatiable at first!), but the lack of desire has been mostly lingering for the past four months.  My body has been through a lot of changes so I understand that both my mental and physical health have been fluctuating, but I used to have a pretty big sexual appetite even prior to adderall and it's been a disappointing thing to lose.  I'm aware that a number of other factors (ie depression/anxiety, a lowered self esteem, social and personal disconnect, PTSD) may be playing a role.  I guess it just freaks me out and I want assurance that my days of desire and sex aren't all in the past.  I'm a female in my late twenties if that has any impact.  Big thanks to anyone who feels comfortable sharing their experience.

Share this post


Link to post
Share on other sites

strangely, people have polarizing experiences regarding libido while taking adderall: some lose interest in sex altogether, some are insatiable as you mentioned.

while i cannot comment on the female perspective, what i can say is that decreased libido is generally not  reported as a long-term side effect. especially in the first few months of recovery, you may feel a general decreased interest in everything , so i don't think it's specifically targeting your libido. all those other factors you list are absolutely playing a role- give it a few more months, and don't stress too much about how you feel now vs. how you felt before ever taking adderall. be kind to yourself, and all those things will come back in time (:

1 person likes this

Share this post


Link to post
Share on other sites

It’s not clear to me if you have quit adderall and lost libido after quitting or if you are still taking adderall? In any event if you are still on adderall and it went away my guess is you have gotten used to your dose and you would need to increase your dose to get that drive back that you had before. It is common to need to keep increasing adderall dose to gain the same effects... Thus why after time many of us end up here struggling to quit. 

If you have quit adderall many here have expressed loss of libido during our withdrawals. I still find desire is less after more than 6mo off now however it has improved. 

Share this post


Link to post
Share on other sites

It comes back after you quit but I can’t speak for woman though. If your on antidepressants that’s your issue. 

Share this post


Link to post
Share on other sites

Hey - female here! I experienced the insatiable thing early on as well, but toward the end of my addiction my mental health had deteriorated so immensely that sex was low on the priority list. It wasn't until I had a few months clean under my belt and my life was less of a dumpster fire that I started feeling natural libido again. I just picked up 15 months and I'm happy to report I'm back to my normal self as far as sexual desire is concerned (it's maybe even more fervent than before, honestly). I'm 25, by the way, if that means anything to you. I wouldn't be too worried about anything long term if I were you, though general health can be a big factor in libido as well. Hate to give you the typical slew of advice: but eating right, exercising, and looking after your mental health are probably the best things you can do if you have concerns!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now